Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 16, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Jun 2, 2008, 3:32 AM CDT for Morton County, Seward County, Stevens County, Kansas. It took effect at Jun 2, 2008, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2008, 3:32 AM CDT (08:32 UTC)
- In effect from
- Jun 2, 2008, 1:00 PM CDT
- Expired
- Jun 2, 2008, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Morton County, KS, Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 135 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KDDC 020832 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 332 AM CDT MON JUN 2 2008 ...CRITICAL FIRE WEATHER TODAY... .HOT TEMPERATURES...LOW RELATIVE HUMIDITIES AND GUSTY SOUTH WINDS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. ALL OUTDOOR BURNING IS STRONGLY DISCOURAGED LATER THIS AFTERNOON. KSZ084>086-021645- /O.NEW.KDDC.FW.W.0016.080602T1800Z-080603T0100Z/ MORTON-STEVENS-SEWARD- 332 AM CDT MON JUN 2 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. RELATIVE HUMIDITIES WILL DROP TO 10 TO 15 PERCENT THIS AFTERNOON. SOUTH WINDS AT 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL LEAD TO FAVORABLE CONDITIONS FOR WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 18
1 follow-up statement
000 WWUS83 KDDC 021601 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1101 AM CDT MON JUN 2 2008 ...CRITICAL FIRE WEATHER THIS AFTERNOON... .HOT TEMPERATURES...COMBINED WITH LOW RELATIVE HUMIDITIES AND GUSTY SOUTH WINDS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. ALL OUTDOOR BURNING SHOULD BE AVOIDED THIS AFTERNOON. KSZ084>086-030100- /O.CON.KDDC.FW.W.0016.080602T1800Z-080603T0100Z/ MORTON-STEVENS-SEWARD- 1101 AM CDT MON JUN 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. RELATIVE HUMIDITIES WILL DROP TO 10 TO 15 PERCENT THIS AFTERNOON. SOUTH WINDS AT 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL LEAD TO FAVORABLE CONDITIONS FOR WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 12
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Jun 2, 3:16 AM CDT, 16 minutes earlier.
Area forecast discussion, Jun 2, 3:16 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 316 AM CDT MON JUN 2 2008 .DISCUSSION... DAYS 1-2... NAM AND GFS THIS MORNING NOT OVERLY EXCITED ABOUT PCPN CHANCES OVER THE NEXT 12 HOURS. NAM DOES DEVELOP SOME CONVECTION TOWARDS 12Z IN OUR E/NE CWA WHICH IS PROGGED TO BE JUST NE OF OUR 7H BAROCLINIC ZONE WHERE GOOD LLVL WAA DEVELOPS. LAST NIGHTS MODEL RUN OVER ESTIMATED MID LVL WARMING BUT AS OF 7Z IT APPEARS THE MODELS MAY BE DOING A BETTER JOB THIS MORNING WITH OUR WARM LAYER ALOFT AND LOCATION OF THE BAROCLINIC ZONE. WITH THIS IN MIND WILL FOLLOW THE GENERAL TREND OF THE MODELS WITH PCPN DEVELOPING EARLY THIS MORNING IN OUR NE/ERN CWA AND EXPANDING THE AREAL COVERAGE OF THE PCPN AS IT MOVES E/SE. GIVEN THIS AND THAT FACT THAT CONVECTION WAS BEGINNING TO OCCUR IN OUR NE CWA AT THIS TIME AM SOMEWHAT RELUCTANT TO REMOVE FLOOD WARNING YET. DO THINK THE PRIMARY HAZARD THIS MORNING WILL STILL BE HEAVY RAIN ALONG WITH SOME HAIL. BY THE EARLY AFTERNOON PRESSURES BEGIN FALLING ALONG THE WESTERN HIGH PLAINS AS A STRONGER UPPER LVL TROF BEGINS TO APPROACH THE ROCKIES. SFC LOW CURRENTLY PROGGED TO BE NEAR THE KS/CO BORDER LATE THIS AFTERNOON AS LOW DWPTS SPREAD INTO OUR SW CWA. BASED ON PROGGED DWPTS/RH WE WILL APPROACH RED FLAG WARNING HERE BUT WIND SPEEDS ARE GOING TO BE MARGINAL. THE POSSIBLE EXCEPTION WILL BE MORTON, STEVENS AND SEWARD COUNTIES. HERE WINDS APPEAR TO BE STRONG ENOUGH TO JUSTIFY RFW CRITERIA. ALSO THESE COUNTIES DID NOT GET THE RAINS THE THE OTHER COUNTIES DID OVER THE WEEKEND. AS FOR STEVENS AND MORTON COUNTY IT WAS ALSO NOTICED THAT ON THE FUEL STATUS PAGE THAT THE GREEN UP HERE WAS REDUCED TO ONLY 35% AND CRITICAL CONDITIONS WORDING WAS HIGHLIGHTED. LATE TONIGHT ONE S/W TROF MOVES OUT INTO THE PLAINS AND A COLD FRONT WILL SLIDE SOUTH INTO SW KS BY 12Z TUESDAY. DUE TO THE WARM TEMPS PROGGED IN THE MID LVLS MODELS AM NOT OVERLY EXCITED ABOUT PCPN CHANCES WITH THIS FRONT NOR WITH THE DRY LINE WHICH WILL BE LOCATED OVER OUR CWA DURING THE LATE MONDAY AFTERNOON. ON TUESDAY THE FRONT STALLS OUT OVER THE PANHANDLE OF OK/TX WITH MOISTURE POOLING JUST NORTH OF THE FRONT IN SW KS. INITIALLY MID LVLS SUGGEST A CAP BUT WITH MOIST UPSLOPE FLOW DEVELOPING IN ACROSS SW KS/SE CO AHEAD OF AN APPROACHING UPPER S/W TROF UNABLE TO RULE OUT SOME LATE DAY STORMS MOVING IN FROM THE W/NW. ALSO NOTICING SOME 85H WAA DEVELOPING LATER TUESDAY NIGHT NORTH OF THE FRONT SO PCPN CHANCES LIKELY TO BE IMPROVING ACROSS MOST IF NOT ALL THE CWA TUESDAY NIGHT. DAYS 3-7... MODERATE SOUTHWEST MID LEVEL FLOW WILL DEVELOP ON WEDNESDAY AHEAD OF A STRONG SHORTWAVE TROUGH. A FRONT DRYLINE INTERSECTION SHOULD BE LOCATED SOMEWHERE ACROSS WESTERN OR SOUTHWEST KANSAS, PERHAPS NEAR DODGE CITY. VERY HOT MAXES ARE EXPECTED SOUTH OF THE FRONT AND ALONG AND WEST OF THE DRYLINE AT COLDWATER, LIBERAL AND PERHAPS AS FAR NORTH AS DDC. THE VERY HOTTEST TEMPS SHOULD BE IMMEDIATELY BEHIND THE DRYLINE AND NOT ON THE HIGHER TERRAIN. HIGH SFC BASED CAPE VALUES WILL EXIST NORTH OF THE FRONT WITH 65-70F SFC DEWPOINTS POOLING. 700MB TEMPS WILL BE VERY WARM (+15C). IN THE ABSENCE OF STRONG LARGE SCALE LIFT, WE WILL HAVE TO RELY ON CONVERGENCE ALONG THE FRONT, ESPECIALLY WHERE IT INTERSECTS THE DRYLINE. AN ISOLATED SEVERE STORM OR TWO IS POSSIBLE. THE BEST CHANCE OF STORMS WILL BE THURSDAY AFTERNOON AS A SHORTWAVE TROUGH APPROACHES THE HIGH PLAINS AND 700MB TEMPS COOL DOWN A BIT. THE BEST CHANCE FOR STORMS WILL BE IN OUR EASTERN COUNTIES WHERE HIGH THETA-E VALUES WILL RESIDE. SEVERE STORMS ARE POSSIBLE. A WEAK COLD FRONT WILL PASS THROUGH SW KS THURSDAY EVENING. SOME COOLING IS EXPECTED BY FRIDAY BUT THIS MAY BE SHORT LIVED AS THE NEXT TROUGH DIGS IN THE WESTERN US NEXT WEEKEND. && .AVIATION... VERY MOIST, LOW LEVEL UPSLOPE FLOW WILL LEAD TO IFR AND EVENTUALLY LIFR CEILINGS BY 12Z. CEILINGS WILL GRADUALLY RISE AFTER 14Z AS SFC HEATING RESUMES. && .PRELIMINARY POINT TEMPS/POPS... DDC 98 63 90 66 / 20 0 10 20 GCK 97 59 88 65 / 20 0 10 20 EHA 101 59 92 62 / 0 0 20 20 LBL 102 62 93 65 / 0 0 20 20 HYS 89 64 86 65 / 40 10 0 20 P28 96 70 94 71 / 30 0 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL NOON CDT TODAY FOR KSZ030-031-046. RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR KSZ084>086. && FN18/24/24
Hazardous weather outlook, Jun 1, 7:56 AM CDT, 19 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 756 AM CDT SUN JUN 1 2008 KSZ030-031-043>046-061>066-074>081-084>090-021015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 756 AM CDT SUN JUN 1 2008 /656 AM MDT SUN JUN 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT AND EARLY MONDAY MORNING. THE PRIMARY HAZARD FROM THESE STORMS WILL BE LARGE HAIL. AT THIS TIME THE EXPECTED TRACK OF THESE STORMS WILL KEEP THE BULK OF THE PRECIPITATION AND HAIL NORTH OF A GARDEN CITY TO LARNED LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE SUNDAY NIGHT NORTH OF A GARDEN CITY TO LARNED LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18
Nearby
Red Flag Warnings in Kansas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.